Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 13, 2011, 10:25 PM EDT for Guilford County, Randolph County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 10:25 PM EDT (02:25 UTC)
- Expired
- May 13, 2011, 11:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Guilford County, NC, Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 124 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 4:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1797 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WUUS52 KRAH 140225 SVRRAH NCC081-151-140315- /O.NEW.KRAH.SV.W.0076.110514T0225Z-110514T0315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 1025 PM EDT FRI MAY 13 2011 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 1115 PM EDT * AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM EXTENDING FROM NEAR THOMASVILLE TO GORDONTOWN... MOVING EAST AT 35 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ASHEBORO... RANDLEMAN... FRANKLINVILLE...RAMSEUR... LIBERTY... STALEY... PRECAUTIONARY/PREPAREDNESS ACTIONS... STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS GENERATED BY DAMAGING WINDS CAN BE DEADLY. PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY. && LAT...LON 3601 8004 3610 7954 3558 7956 3558 8006 TIME...MOT...LOC 0224Z 264DEG 29KT 3574 7999 $$ BADGETT
2 follow-up statements
645 WWUS52 KRAH 140303 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1103 PM EDT FRI MAY 13 2011 NCC081-151-140315- /O.CON.KRAH.SV.W.0076.000000T0000Z-110514T0315Z/ GUILFORD NC-RANDOLPH NC- 1103 PM EDT FRI MAY 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT FOR RANDOLPH AND SOUTHEASTERN GUILFORD COUNTIES... AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PLEASANT GARDEN TO NEAR ASHEBORO... MOVING EAST AT 35 MPH. HAZARDS IN THE WARNING INCLUDE... QUARTER SIZED HAIL. DAMAGING WINDS IN EXCESS OF 58 MPH. LOCATIONS IN THE PATH OF THE STORM INCLUDE... LIBERTY... PLEASANT GARDEN... LIBERTY... CLIMAX. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS! WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 7 7...6 3 3...6 7 7 2. LAT...LON 3596 7995 3610 7954 3558 7956 3558 7999 TIME...MOT...LOC 0302Z 264DEG 29KT 3577 7961 $$ BADGETT
787 WWUS52 KRAH 140315 SVSRAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1115 PM EDT FRI MAY 13 2011 NCC081-151-140325- /O.EXP.KRAH.SV.W.0076.000000T0000Z-110514T0315Z/ GUILFORD NC-RANDOLPH NC- 1115 PM EDT FRI MAY 13 2011 ...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND SOUTHEASTERN GUILFORD COUNTIES EXPIRES AT 1115 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. LAT...LON 3596 7995 3610 7954 3558 7956 3558 7999 TIME...MOT...LOC 0303Z 264DEG 29KT 3577 7960 $$ BADGETT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:10 PM EDT, 15 minutes earlier.
Area forecast discussion, May 13, 10:10 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1010 PM EDT FRI MAY 13 2011 .SYNOPSIS... A NEARLY STATIONARY BOUNDARY WILL LINGER OVER CENTRAL NORTH CAROLINA OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1000 PM... SEVERE THUNDERSTORM WATCHES CONTINUE THROUGH 1100 PM AND 100 AM FOR MOST OF CENTRAL NORTH CAROLINA. JUST AS A ONE LARGE CLUSTER OF THUNDERSTORMS EXITS TO OUR EAST ANOTHER (SMALLER) CLUSTER DEVELOPED OVER THE CENTRAL FOOTHILLS. THIS CLUSTER PROMPTED SEVERE THUNDERSTORM WARNINGS FROM IREDELL THROUGH DAVIE AND INTO DAVIDSON IN THE PAST FEW HOURS. TREES HAVE BEEN REPORTED DOWN IN IREDELL AND DAVIE. THE BOUNDARY LAYER CONTINUED TO STABILIZE THIS EVENING ESPECIALLY IN AREAS THAT WERE WORKED OVER WITH THE PREVIOUS STORMS. THE HIGHEST CAPE CONTINUES TO BE IN THE SOUTHERN PIEDMONT WHERE STORMS HAVE ELUDED THUS FAR. THEREFORE... AREAS FROM THE TRIAD AND CHARLOTTE EAST TO SOUTHERN PINES AND FAYETTEVILLE CONTINUE PRIMED. THE MOTION OF THE CURRENT STORM CLUSTER OVER THE WESTERN PIEDMONT WAS ENE. WE MAY SEE DEVELOPMENT SOUTHWARD OR SOUTHEASTWARD AS THIS CLUSTER PUSHES EAST TOWARD THE SOUTH HALF OF THE TRIAD REGION AND TOWARD THE TRIANGLE LATER. WE WILL MAINTAIN WATCHES AND POP FOR NOW. -BADGETT && .SHORT TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 230 PM FRIDAY... VORTICITY COMPLEX NOW IN ALABAMA FORECAST TO BE IN THE SOUTH CAROLINA PIEDMONT AND MOUNTAINS TOWARD SUNRISE SATURDAY. EXPECTING THIS SYSTEM IN COMBINATION WITH THE SLOW MOVING SURFACE LOW AND IN PLACE UNSTABLE AIR MASS TO INITIATE CONVECTION IN CENTRAL NORTH CAROLINA BEFORE NOON... WITH SHOWER AND THUNDERSTORMS PERSISTING INTO THE EARLY EVENING HOURS WITH THE SURFACE LOW AND VORTICITY COMPLEX EXITING THE AREA TOWARD SUNSET. OVERNIGHT LOW TEMPERATURES IN THE LOW TO MID 60S. SATURDAY HIGH TEMPERATURES IN DOUBT WITH POTENTIAL FOR MORNING PRECIPITATION AND LOW CLOUDINESS. FORECAST OF UPPER 70S TO NEAR 80 IN THE WEST COULD GO EITHER DIRECTION. LOWER 80S EXPECTED IN THE EAST. SUN THROUGH WED: THE EASTWARD MIGRATION OF THE COMPLEX MID-UPPER TROUGH AND NOTABLE LARGE VORTEX OVER THE CENTRAL CONUS TODAY WILL MAINTAIN A PROLONGED PERIOD OF PERTURBED SOUTH TO SOUTHWESTERLY FLOW ALOFT...ATOP ELONGATED SURFACE LOW PRESSURE/TROUGHING...OVER MUCH OF THE EAST COAST THIS PERIOD. BOTH PRECEDING RICH BL MOISTURE WITH DEWPOINTS IN THE MID-UPPER 60S...AND A DEEP MOIST AXIS CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND 1.5 INCHES OVER THE LOWER MS VALLEY THIS AFTERNOON...ARE EXPECTED TO BE SHUNTED OFFSHORE THE CAROLINAS BY SUN MORNING GIVEN THE STEADY EASTWARD PROGRESSION OF THE AFOREMENTIONED COMPLEX TROUGH ALOFT. HOWEVER...DIABATIC WARMING/BL DESTABILIZATION...BENEATH POCKETS OF LIFT AND COOL MID LEVEL TEMPERATURES ATTENDING A SERIES OF AT LEAST THREE OR FOUR SIGNIFICANT AND LIKELY NEGATIVELY-TILTED PERTURBATIONS (WITH PERIODS OF 12-24 HOURS EACH) FORECAST TO PIVOT AROUND THE MEAN MID-UPPER LOW...SHOULD BE SUFFICIENT TO DRIVE SCATTERED...PRIMARILY DIURNAL CONVECTION. A PROJECTED STEEP LOW LEVEL LAPSE RATE ENVIRONMENT... CHARACTERIZED BY TEMPERATURES IN THE 70S (TO LOWER 80S IN THE EAST SUN-MON) AND DEWPOINTS MAINLY IN THE 50S (TO AROUND 60 DEGREES EAST)...AND ENHANCED MID-TROPOSPHERIC FLOW ON THE EASTERN FRINGE OF THE MID-UPPER LOW...WOULD POSE A RISK OF DAMAGING WINDS AND MARGINALLY SEVERE HAIL. && .LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... AS OF 230 PM FRIDAY... WED NIGHT THROUGH FRI: A STEADY CASCADE OF S/W ENERGY UNDERNEATH THE BLOCKING OMEGA RIDGE INITIALLY OVER WEST-CENTRAL CANADA SHOULD CAUSE HEIGHTS TO FALL SUFFICIENTLY TO ALLOW A NEW VORTEX TO DEVELOP AT THE BASE OF THE RIDGE...INVOF CENTRAL PLAINS...THROUGH THE END OF THE WEEK. THIS VORTEX WILL SERVE AS A KICKER TO EJECT THE PRECEDING VORTEX NORTHEASTWARD FROM THE TN VALLEY TO THE NORTHEAST...THEREBY ALLOWING HEIGHT RISES IN S/W RIDGING ALOFT TO OVERSPREAD THE SOUTHEAST STATES. THE RESULT SHOULD BE DRY AND WARMING CONDITIONS... WITH TEMPERATURES CREEPING BACK INTO THE 80S BY THE END OF THE WEEK. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 215 PM... EXPECT A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS THROUGH SATURDAY NIGHT WITH EXTENDED PERIODS OF SUB VFR CEILINGS ALONG WITH SCATTERED CONVECTION. THUNDERSTORMS MOSTLY CONFINED TO THE LATE AFTERNOON TO LATE EVENING HOURS WHEN COVERAGE WILL BE MOST WIDESPREAD. A FEW SHOWERS LIKELY TO CONTINUE THROUGH THE NIGHT... ESPECIALLY EAST OF HIGHWAY ONE. EXPECTING LIFR CONDITIONS TO DEVELOP EARLY TONIGHT AND CONTINUE TO AT LEAST MID MORNING SATURDAY BEFORE LIFTING TO MVFR. SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED THROUGH WEDNESDAY EVENING WITH SHOWERS POSSIBLE ALMOST ANYTIME... THOUGH GENERALLY MORE ISOLATED LATE AT NIGHT. SOME MVFR FOG POSSIBLE EACH MORNING WITHIN A FEW HOURS OF SUNRISE. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BADGETT NEAR TERM...BADGETT SHORT TERM...RLH/MWS LONG TERM...MWS AVIATION...RLH
Hazardous weather outlook, May 13, 7:29 PM EDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 729 PM EDT FRI MAY 13 2011 NCZ026>028-042-043-077-078-085-086-088-089-142330- FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 729 PM EDT FRI MAY 13 2011 ...SEVERE THUNDERSTORM WATCH 301 IN EFFECT UNTIL 1 AM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 3 PM AND 9 PM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ007>009-021>025-038>041-073>076-083-084-142330- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-ANSON- RICHMOND- 729 PM EDT FRI MAY 13 2011 ...SEVERE THUNDERSTORM WATCH 299 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 3 PM AND 9 PM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS. NCZ010-011-142330- WARREN-HALIFAX- 729 PM EDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. THUNDERSTORMS WILL DEVELOP IN THE MOIST UNSTABLE AIR MASS OVER CENTRAL NORTH CAROLINA. A FEW MAY BECOME SEVERE WITH THE PRIMARY THREAT DAMAGING DOWNBURST WINDS... AND TO A LESSER DEGREE ONE INCH HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND SATURDAY EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH. IN ADDITION...FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. THE SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 3 PM AND 9 PM.
In the hours before
Local storm report, May 13, 8:40 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
840 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND DMG 5 NNW LINDEN 35.31N 78.78W
05/13/2011 HARNETT NC TRAINED SPOTTER
DIME TO PENNY SIZED HAIL AND SEVERAL TREES DOWN IN
BUNNLEVEL ON 401 AND PENDERGRAFT RD.
&&
EVENT NUMBER RAH1100621
SECLocal storm report, May 13, 8:50 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
850 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL DUNN 35.31N 78.61W
05/13/2011 E1.00 INCH HARNETT NC BROADCAST MEDIA
QUARTER SIZED HAIL IN DUNN.
&&
EVENT NUMBER RAH1100622
SECLocal storm report, May 13, 9:02 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
902 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG 2 SSW BETHESDA 35.92N 78.86W
05/13/2011 DURHAM NC 911 CALL CENTER
TREE DOWN BLOCKING THE ROAD OFFF OF TW ALEXANDER DRIVE.
&&
EVENT NUMBER RAH1100623
BLAESLocal storm report, May 13, 9:22 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
922 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 N RDU INTERNATIONAL A 35.92N 78.78W
05/13/2011 E1.00 INCH WAKE NC PUBLIC
HAIL FROM PENNY TO QUARTER SIZE OBSERVED IN BRIER CREEK
&&
EVENT NUMBER RAH1100624
BLAESLocal storm report, May 13, 9:38 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
938 PM EDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM TSTM WND DMG 4 ENE AUTRYVILLE 35.02N 78.58W
05/13/2011 SAMPSON NC 911 CALL CENTER
TREE DOWN ON LEROY AUTRY ROAD.
&&
EVENT NUMBER RAH1100625
SECSpecial weather statement, May 13, 9:46 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT FRI MAY 13 2011
NCZ038-039-140245-
DAVIDSON-RANDOLPH-
946 PM EDT FRI MAY 13 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 1045 PM EDT...
AT 945 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
THOMASVILLE...TRINITY...ARCHDALE...RANDLEMAN.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3589 8037 3593 8037 3597 8040 3598 8037
3594 8005 3592 8005 3589 7960 3553 7962
3554 8021 3558 8021 3568 8034 3571 8033
3572 8039 3590 8041
TIME...MOT...LOC 0145Z 254DEG 20KT 3581 8023
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:34 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 56 min |
| May 13, 9:46 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 59 min |
| May 13, 9:56 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 34 min |
| May 13, 11:14 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond | 61 min |
| May 13, 11:20 PM EDT | Special Weather Statement | RAH | Alamance | 55 min |
| May 14, 12:22 AM EDT | Special Weather Statement | RAH | Chatham, Durham, Franklin, Nash, Orange, Wake | 53 min |
| May 14, 1:25 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 50 min |
| May 14, 2:06 AM EDT | Severe Thunderstorm Warning | RAH | Johnston | 39 min |
| May 14, 2:28 AM EDT | Areal Flood Advisory | RAH | Johnston, Nash, Wilson | 97 min |
| May 14, 3:12 AM EDT | Special Weather Statement | RAH | Greene | 33 min |
| May 14, 12:29 PM EDT | Special Weather Statement | RAH | Randolph | 46 min |
| May 14, 2:18 PM EDT | Special Weather Statement | RAH | Orange | 42 min |
| May 14, 2:32 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 43 min |
| May 14, 2:49 PM EDT | Special Weather Statement | RAH | Sampson | 56 min |
| May 14, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 41 min |
| May 14, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 42 min |
| May 14, 3:31 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville | 44 min |
| May 14, 3:38 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 37 min |
| May 14, 3:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Wake | 13 min |
| May 14, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 21 min |
| May 14, 4:03 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 42 min |
| May 14, 4:44 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 61 min |
| May 14, 4:45 PM EDT | Special Weather Statement | RAH | Anson | 45 min |
| May 14, 4:50 PM EDT | Special Weather Statement | RAH | Wake | 40 min |
| May 14, 5:22 PM EDT | Special Weather Statement | RAH | Edgecombe, Halifax, Nash | 53 min |
| May 14, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 40 min |
| May 14, 5:52 PM EDT | Special Weather Statement | RAH | Hoke, Moore, Richmond, Scotland | 53 min |
| May 14, 7:09 PM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke | 66 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.